Alert archive / Minnesota / Small Craft Advisories in 2012
Small Craft Advisory 55, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Nov 1, 2012, 3:38 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2012, 3:38 AM CDT (08:38 UTC)
- Expired
- Nov 2, 2012, 8:50 AM CDT
- In force
- 29 hr
- Issued by
- NWS Duluth, MN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 11:54 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 31, 11:54 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1154 PM CDT WED OCT 31 2012 AVIATION...06Z TAF ISSUANCE... LOWERING CEILINGS TO MVFR AROUND 1-3 KFT WILL BE FOUND THROUGH THE REMAINDER OF THE NIGHT. POCKETS OF -DZ OR -FZDZ WILL BE POSSIBLE...MAINLY IN THE KINL AND KHIB AREAS AS A FAST MOVING WAVE TRACKS OVER THE REGION. WINDS WILL BECOME GUSTY OUT OF THE NORTHWEST LATE TONIGHT THROUGH THURSDAY. LINGERING MVFR CIGS WILL BE FOUND IN THE NORTH THROUGH THE MORNING...THEN GRADUALLY CLEARING LATE IN THE DAY. && .PREV DISCUSSION... /ISSUED 934 PM CDT WED OCT 31 2012/ UPDATE... AT 900 PM...SFC OBSERVATION SHOW A COLD FRONT HAS REACHED A LINE FROM KINL TO KPKD IN NORTH CEN MN. HAVE MOVED UP TIMING AND INCREASED COVERAGE OF SPRINKLES/FLURRIES THIS EVENING...TURNING TO PATCHY DZ OR FZDZ AFTER MIDNIGHT. ALTHOUGH DEW PT DEPRESSIONS REMAIN HIGH AHEAD OF THE FRONT AND MUCH OF WHAT IS BEING PICKED UP ON RADAR IS EVAPORATING...ANTICIPATING THE LOW LEVELS WILL BEGIN TO SATURATE AND SOME LIGHT ISOLD PRECIP WILL BE FOUND OVER MUCH OF THE FA TONIGHT. LATEST NAM BUFR SOUNDINGS SUGGEST THAT THE MID LEVEL DRY AIR WILL KEEP ANY PRECIP AS EITHER DZ OR FZDZ. NO ICE ACCUMULATION IS EXPECTED. THE MAIN THREAT FOR A LIGHT GLAZING ON SURFACES WILL BE ACROSS THE IRON RANGE/ARROWHEAD. PREV DISCUSSION... /ISSUED 652 PM CDT WED OCT 31 2012/ SHORT TERM... THIS AFTERNOON THROUGH LATE THURSDAY NIGHT... MAIN CONCERNS IN THE SHORT TERM ARE FOCUSED AROUND THE POTENTIAL FOR LIGHT FROZEN PRECIPITATION ACROSS THE NRN COUNTIES THIS EVENING AND TONIGHT ALONG A WEAK COLD FRONT...AND THEN COLDER TEMPERATURES TOMORROW AND THUR NIGHT. A VERY MESSY SYNOPTIC PATTERN IS IN PLACE AS A LARGE LOW PRESSURE SYSTEM OVER THE NORTHEAST US CONTINUES TO LIFT SLOWLY TO THE NORTH AND A WEAK UPPER TROUGH/SFC COLD FRONT MOVE ACROSS SASKATCHEWAN/MANITOBA. WEAK RIDGING WITH VERY DRY AIR AND STRONG SUBSIDENCE IS IN PLACE DIRECTLY OVER THE UPPER MIDWEST/NORTHLAND TODAY WHICH IS CAUSING MUCH OF THE REGION TO HAVE CLEAR BLUE SKIES AND TEMPERATURES IN THE LOWER TO MID 40S. THE PATTERN IS EXPECTED TO BECOME MORE PROGRESSIVE TONIGHT AS THE FIRST OF IN A SERIES OF STRONG UPPER LOWS OVER THE ERN PACIFIC MOVE EWD INTO THE WRN US AND HELPS KICK THE LARGE LOW OVER LAKE ONTARIO TO THE NE. THIS WEAK COLD FRONT TO THE NW WILL ENCROACH UPON THE REGION THIS EVENING AND INCREASE CLOUD COVER...AND ALSO ALLOW FOR LIGHT PRECIP TO DEVELOP...MAINLY NORTH OF THE IRON RANGE. THE P-TYPE COULD BE TRICKY AT TIMES THIS EVENING AND THROUGH THE OVERNIGHT...WITH VERY DRY AIR ALOFT...MOIST/COLD LOW LEVELS AND STEEP LOW LEVEL LAPSE RATES CAPABLE OF PRODUCE PATCHY FREEZING DRIZZLE ALONG WITH SCATTERED LIGHT SNOW SHOWERS. MODEL PROFILES FROM THE NAM/GFS/SREF/RAP ARE ALL INDICATING VERY DRY AIR IN THE VERTICAL LEVELS ABOVE -7 TO -9 DEG C WITH VERY MOIST OR SATURATED CONDITIONS BELOW. THIS WOULD INDICATE SUPER-COOLED DROPS WITHIN THE BOUNDARY LAYER CAPABLE OF PRODUCING FZDZ. WILL LIKELY SEE A MIXTURE OF LIGHT SNOW AND LIGHT FZDZ AT TIMES TONIGHT NORTH OF A LINE FROM BEMIDJI TO GRAND RAPIDS TO SILVER BAY...WITH ONLY LIGHT ACCUMULATIONS EXPECTED. ALTHOUGH IT DOES NOT TAKE VERY MUCH FZDZ TO CAUSE PROBLEMS ON THE ROADS. THE OTHER AREA OF CONCERN FOR PRECIP WILL BE ALONG THE GOGEBIC RANGE IN ASHLAND AND IRON COUNTIES DUE TO WEAK LAKE ENHANCING CONDITIONS. WILL BE A VERY SHORT WINDOW THUR MORNING BEFORE THE DRIER AIR MOVES IN...SO ONLY HAVE LOW POPS WITH ISO LIGHT SNOW SHOWERS. LITTLE TO NO ACCUMULATION IS EXPECTED. TEMPERATURES TONIGHT WILL BE TRICKY AS WELL WITH THE ADVANCEMENT OF A SOLID CLOUD SHIELD TO THE NW. AREAS TO THE EAST WILL SEE LESS CLOUD COVER AND THEREFORE MUCH COLDER TEMPS TONIGHT. TEMPS OVER NW WI ARE EXPECTED TO DROP INTO THE LOWER TO MID 20S. WHILE AREAS TO THE WEST WILL ONLY FALL INTO THE UPPER 20S AND LOWER 30S. ON THURSDAY...TEMPERATURES WILL HAVE A HARD TIME WARMING MUCH BEYOND 40 DEGREES. A FAIRLY COLD AIR MASS ADVECTING IN FROM THE NORTH WILL KEEP TEMPS IN THE MID TO UPPER 30S...CLOSE TO 40 AROUND THE SRN COUNTIES. BY THUR NIGHT...A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST AND ALLOW SKIES TO CLEAR OFF. THIS WILL CAUSE TEMPS TO PLUMMET. EXPECT WIDESPREAD TEMPS IN THE LOWER TO MID 20S...WITH MID TO UPPER TEENS IN THE FAVORED COLD SPOTS. LONG TERM... FRIDAY THROUGH WEDNESDAY... VERY DRY AIR WILL REMAIN OVER US AS WE REMAIN UNDER RIDGING ALOFT... HIGH PRESSURE OVER WESTERN HUDSON BAY CONTINUING TO RIDGE OVER OUR AREA...AND THE SUBSIDENCE AREA OF THE SLOWLY DYING STORM WILL ALSO LINGER OVER US. LIGHT SNOW WILL TRY TO PUSH INTO OUR AREA LATE FRIDAY NIGHT OR SATURDAY...THE BEST CHANCES ARE WEST OF THE IRON RANGE. ANOTHER SHORT WAVE WILL BRING SNOW OR RAIN MONDAY AFTERNOON OR NIGHT. AGAIN...DRY AIR AT LOW LEVELS WILL GREATLY REDUCE THE PRECIPITATION. A ZONAL FLOW WITH A WARM WEST WIND WILL FOLLOW... WITH TEMPERATURES RISING INTO THE 40S TUESDAY AND WEDNESDAY. && .POINT TEMPS/POPS... DLH 32 39 24 39 / 10 10 0 10 INL 29 35 19 37 / 20 10 0 10 BRD 33 41 27 40 / 10 0 0 20 HYR 25 42 19 41 / 10 0 0 10 ASX 29 43 23 40 / 10 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...GRANING
Hazardous weather outlook, Oct 31, 9:47 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 947 PM CDT WED OCT 31 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011100- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 947 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT PATCHY LIGHT FREEZING DRIZZLE IS POSSIBLE ACROSS NORTHEAST MINNESOTA AFTER MIDNIGHT. THE MAIN THREAT FOR PATCHY SLICK SPOTS WILL BE NORTH OF A LINE FROM BEMIDJI TO GRAND RAPIDS TO SILVER BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE OF ACCUMULATING SNOW ACROSS PARTS OF THE NORTHLAND FRIDAY NIGHT AND SATURDAY. AT THIS TIME...IT APPEARS UP TO A FEW INCHES OF SNOW COULD FALL...MAINLY SOUTH OF HIGHWAY TWO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-011100- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 947 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON. CONDITIONS WILL BECOME POTENTIALLY HAZARDOUS FOR SMALL CRAFTS THROUGH THURSDAY NIGHT. CHECK THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS WILL INCREASE TO 20 KT ON THURSDAY. THIS WILL RESULT IN BUILDING WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE SOUTH SHORE OF LAKE SUPERIOR THROUGH THURSDAY NIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST FOR DETAILS. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Small Craft Advisories in Minnesota, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.